Jump to content
CrazyBoards.org

Tramadol (Ultram) Threw Me Into Hypo/Mania


Recommended Posts

The docs have been giving me Tramadol to treat pain from a medical procedure and I noticed that every day after I started taking it, things got worse for me on a psychological level. I eventually got all the symptoms of a very irritable hypomania bordering on mania. I just ran out of them the other day, and after taking for 1.5 months am experiencing some mild (but bearable) w/d symptoms which is making this even more craptabulous.

The effects seem to be waning as the drug leaves my system, but I just wanted to warn others to be wary of this painkiller if you have bipolar. It has antidepressant properties, and from what I've read there is anecdotal evidence that it triggers mania in some of us. There wasn't much other than that on the net, but hopefully someone somewhere will do a scientific study on this so we can see the big picture.

Has anyone else dealt with problems after taking Tramadol (aka Ultram)? I went from being my normal brand of vague optimism to a real suicide risk in less than a month. It was really rough. I am never, ever, EVER taking this drug again.

Unfortunately, that probably means I'll have to suffer in pain from now on. Tramadol is the only opiod analgesic docs will prescribe these days. 'Cause, you know, hydrocodone is only for junkies, right? All the bullshit War on Drugs ever did was stop people that need pain meds from getting them.

I'll stop now before I start ranting on how much of an innocent-people-murdering clusterfuck the whole WoD is...

Link to comment
Share on other sites

I've had problems with this, too. I had a Dr prescribe it for me years ago when I broke a rib and then he would not listen to me when I told him it made me hallucinate when I took it. I was given it again when I ended up in the hospital with blood clots - which are painful and again the Dr would not listen to me about it - different Dr.

My current Dr says its possible but rare after I pointed out the list of side effects that come with the prescription. He still made me feel he did not believe me about it. I take hydrocodone now for my pain issues but getting past the Ultram problem was a little sticky. I was told that the hydrocodone was more likely to cause me to hallucinate this last time I was in the hospital for psych and the pdoc did not want me to have the hydrocodone. My GP got past that - and fast.

Link to comment
Share on other sites

tramadol hits serotonin. Some people just dont do well when they tweak serotonin. I get into nasty mixed states sometimes =(

if your doc ever suggests an SSRI in the future, let him know about this reaction just in case.

Link to comment
Share on other sites

Guest darkchylde

yeah, it seems there are a wide range of effects it can have due to its similarities to effexor. I've just started taking it to manage pain and am loving it. I'm feeling better than I've felt in a long time, without feeling manic or just anxiously cheerful and it deals with the pain a lot better then my previous painkillers.

Sorry y'all have been having such negative effects from it!

dc

Link to comment
Share on other sites

  • 6 months later...

folks I've been dealing with this pain issue for a year or so I've had to procedures on my back done to no permanant fix my day starts with me figuring out how to get out of bed in the morning I usually call my wife and she helps out of bed my doctor doesnt wont me to have surgery he said it would ruin me he said I will keep medicated you can continue to work I'm 46 I really dont wont to go on disability this young well my point is I am on up to 60mg of oxycodone and I take a mophine sulphate xr 30mg in the morning and one in the evening there doesnt seem to any problem bp wise no depression my main BP problem but there was until I started effexor XR and now I'm even steven the worst to happen is if run out early after a bad month at work and then I'm in a world of shit.

Link to comment
Share on other sites

As we say a lot it is very important to say that everyone's mileage many vary. Some people have bad experiences, dome good, some indifferent.

Tramadol is known to have antidepressant qualities, so, yes, it can have an effect on mood. Even painkillers other than tramadol can effect your mood. It all depends on the person, dose, and the length of use.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...